Bulletin of the American Mathematical Society

A necessary and sufficient condition for the convergence of a sequence of iterates for quasi-nonexpansive mappings

W. V. Petryshyn and T. E. Williamson

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. Volume 78, Number 6 (1972), 1027-1031.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
http://projecteuclid.org/euclid.bams/1183534145

Mathematical Reviews number (MathSciNet)
MR0308871

Zentralblatt MATH identifier
0262.47037

Subjects
Primary: 47H15
Secondary: 47H05: Monotone operators and generalizations

Citation

Petryshyn, W. V.; Williamson, T. E. A necessary and sufficient condition for the convergence of a sequence of iterates for quasi-nonexpansive mappings. Bulletin of the American Mathematical Society 78 (1972), no. 6, 1027--1031. http://projecteuclid.org/euclid.bams/1183534145.


Export citation

References

  • 1. F. E. Browder, Nonexpansive nonlinear operators in a Banach space, Proc. Nat. Acad. Sci. U.S.A. 54 (1965), 1041-1044. MR 32 # 4564.
  • 2. F. E. Browder and W. V. Petryshyn, The solution by iteration of nonlinear functional equations in Banach spaces, Bull. Amer. Math. Soc. 72 (1966), 566-570. MR 32 # 8155a.
  • 3. J. B. Diaz and F. T. Metcalf, On the set of subsequential limit points of successive approximations, Trans. Amer. Math. Soc. 135 (1969), 459-485. MR 38 # 2644.
  • 4. W. G. Dotson, On the Mann iterative process, Trans. Amer. Math. Soc. 149 (1970), 65-73. MR 41 # 2477.
  • 5. M. Edelstein, A remark on a theorem of M. A. Krasnosel'skiĭ, Amer. Math. Monthly 73 (1966), 509-510. MR 33 #3072.
  • 6. R. L. Frum-Ketkov, Mappings into a Banach space sphere, Dokl. Akad. Nauk SSSR 175 (1967), 1229-1231 = Soviet Math. Dokl. 8 (1967), 1004-1006. MR 36 # 3181.
  • 7. D. Göhde, Zum Prinzip der kontraktiven Abbildung, Math. Nachr. 30 (1965), 251-258. MR 32 # 8129.
  • 8. W. A. Kirk, A fixed point theorem for mappings which do not increase distances, Amer. Math. Monthly 72 (1965), 1004-1006. MR 32 # 6436.
  • 9. M. A. Krasnosel'skiĭ, Two remarks on the method of successive approximations, Uspehi Mat. Nauk 10 (1955), no. 1 (63), 123-127. (Russian) MR 16, 833.
  • 10. R. N. Nussbaum, Some asymptotic fixed point theorems (to appear).
  • 11. W. V. Petryshyn, On a fixed point theorem for nonlinear P-compact operators in Banach space, Bull. Amer. Math. Soc. 72 (1966), 329-334. MR 33 # 1768.
  • 12. W. V. Petryshyn, Construction of fixed points of demicompact mappings in Hilbert space, J. Math. Anal. Appl. 14 (1966), 276-284. MR 33 # 3147.
  • 13. W. V. Petryshyn, Structure of the fixed points sets of k-set-contractions, Arch. Rational Mech. Anal. 40 (1970/71), 312-328. MR 42 #8358.
  • 14. W. V. Petryshyn, A new fixed point theorem and its application, Bull. Amer. Math. Soc. 78 (1972), 225-229.
  • 15. W. V. Petryshyn and T. E. Williamson, Jr., Strong and weak convergence of the sequence of successive approximations for quasi-nonexpansive mappings, J. Math. Anal. Appl. (to appear).
  • 16. H. Schaefer, Über die Methode sukzessiver Approximationen, Jber. Deutsch. Math. Verein 59 (1957), Abt. 1, 131-140. MR 18, 811.
  • 17. F. Tricomi, Un teorema sulla convergenza delle successioni formate delle successivo iterate di una funzione di una variable reale, Giorn. Mat. Battaglini 54 (1916), 1-9.